California, 2007

High Wind in California, December 19, 2007

December 19, 2007 · NWS MFR · 1 event in 1 county or zone

An incoming front brought isolated areas of high winds to Northern California. The high winds were likely isolated and was only recorded at one station.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

An incoming front brought isolated areas of high winds to Northern California. The high winds were likely isolated and was only recorded at one station. No warnings were in effect for this event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 19, 8:01 PM PST, 1 hour 44 minutes earlier.

Area forecast discussion, Dec 19, 8:01 PM PST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
801 PM PST WED DEC 19 2007

.DISCUSSION...00Z NGM/NAM IN. 00Z GFS IN THROUGH 12HR.

A STRONG WET COLD FRONT IS NOW MOVING THROUGH MOVE THROUGH THE
MEDFORD CWA. THIS SYSTEM IS SUBSTANTIALLY WETTER THAN IT WAS 24
HOURS AGO...SATELLITE IMAGERY SHOWS AN AREA OF 1.0-1.2 INCH
PRECIPITABLE WATER MOVING IN WITH THE FRONT. WHILE THE STEADY
PRECIPITATION WILL CHANGE TO SHOWERS BEHIND THE FRONT...NUMEROUS
SHOWERS WILL PERSIST INTO THURSDAY MORNING. AMENDED THE ZONES
EARLIER TONIGHT TO ADJUST TONIGHTS SNOW LEVELS DOWNWARD.

WINTER STORM WARNINGS AND SNOW ADVISORIES COVER MOST OF THE CWA.
THE WARNINGS ARE EFFECTIVE FROM NOW THROUGH 9-10AM THURSDAY...AND
THE ADVISORIES ARE NOW IN EFFECT UNTIL 10 AM THURSDAY.

THURSDAY AFTERNOON AND THURSDAY NIGHT...THE 500MB TROUGH AXIS WILL
MOVE THROUGH WESTERN OREGON BY NOON THURSDAY. SHOWERS WILL
DIMINISH AFTER THE TROUGH PASSES...AND WILL END BY FRIDAY MORNING.

LONG TERM DISCUSSION FROM THE AFTERNOON AFD...
FRIDAY WILL BE THE BEST DAY FOR HOLIDAY TRAVEL AS A HIGH PRESSURE
RIDGE PROVIDES A BRIEF BREAK BETWEEN WEATHER SYSTEMS. I HAVE ADDED
MENTION OF AREAS OF MORNING VALLEY FOG BUT OTHERWISE THERE WILL
ONLY BE INCREASING HIGH CLOUDS LATE IN THE DAY AHEAD OF THE NEXT
FRONT.

STRENGTH IS STILL SOMEWHAT IN QUESTION...BUT THE ECMWF AND GFS ARE
IN AGREEMENT ON THE NEXT COLD FRONT REACHING THE COAST SATURDAY
MORNING AND MOVING INLAND DURING THE AFTERNOON AND EVENING WITH SNOW
LEVELS BETWEEN 4000 AND 4500 FEET. EXPECT SCATTERED TO NUMEROUS
SHOWERS BEHIND THE FRONT LATE SATURDAY NIGHT INTO EARLY SUNDAY WHILE
A WARM FRONT ASSOCIATED WITH THE NEXT STORM APPROACHES THE COAST.

THE GFS AND ECMWF BEGIN TO MORE NOTICABLY DIVERGE SUNDAY NIGHT
WITH THE ECMWF ABOUT 6 HOURS SLOWER BUT ALSO COLDER AND STRONGER
THAN THE GFS IN REGARDS TO A COLD FRONT THAT WILL AFFECT THE AREA
IN THE SUNDAY NIGHT/MONDAY MORNING PERIOD.

ANOTHER BREAK BETWEEN SYSTEMS IS LIKELY MONDAY NIGHT INTO CHRISTMAS
DAY...WHICH WOULD LIKELY PRODUCE ANOTHER BATCH OF LATE NIGHT AND
MORNING VALLEY FOG.

THE NEXT FRONT COULD ARRIVE TO THE COAST AS SOON AS TUESDAY
AFTERNOON WITH WET CONDITIONS LIKELY INLAND BY AROUND MIDNIGHT. BOTH
THE ECMWF AND GFS SHOW WET CONDITIONS LATE TUESDAY NIGHT INTO
WEDNESDAY WITH THE MODELS AGAIN SHOWING THE SAME TREND...THE ECMWF
SLOWER...STRONGER AND WETTER THAN THE GFS. FOR NOW...CHANCE POPS
WILL SUFFICE FOR WEDNESDAY WITH BOTH MODELS SHOWING POST FRONTAL
SHOWERS DESPITE A MAJOR DIFFERENCE IN POSITIONING OF THE UPPER LEVEL
TROUGH.

&&

.AVIATION...WIDESPREAD MVFR CONDITIONS WILL BECOME WIDESPREAD IFR
AS A STRONG PACIFIC COLD FRONT MOVES THROUGH THE AREA. THE
FREEZING LEVEL WILL FALL RAPIDLY TONIGHT. PLEASE CHECK FOR AIRMETS
AND SIGMENTS OVER THE REGION. CONDITIONS WILL IMPROVE TO VFR
THURSDAY AFTERNOON WITH MVFR CIGS/VSBYS IN SHOWERS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY FOR
          ORZ023-ORZ024-ORZ025-ORZ026-ORZ029-ORZ030-ORZ031.
     WINTER STORM WARNING UNTIL 10 AM PST THURSDAY FOR ORZ027-ORZ028.

CA...SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY FOR
          CAZ084-CAZ085.
     WINTER STORM WARNING UNTIL 9 AM PST THURSDAY FOR CAZ080-CAZ082-
          CAZ083.
     SNOW AND BLOWING SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM
          PST THURSDAY FOR CAZ081.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10
          PM PST THIS EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 10 AM PST FRIDAY FOR PZZ350-PZZ356-
          PZZ370-PZZ376.

15/15/15
Hazardous weather outlook, Dec 19, 2:25 PM PST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
225 PM PST WED DEC 19 2007

ORZ023>026-202230-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
225 PM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO...THURSDAY

SNOW ADVISORY CONTINUES UNTIL 10 AM THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-083-ORZ027-028-202230-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
225 PM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO...THURSDAY

WINTER STORM WARNING CONTINUES UNTIL 9 AM THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-202230-
CENTRAL SISKIYOU COUNTY-
225 PM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 10 PM. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO...THURSDAY

SNOW AND BLOWING SNOW ADVISORY CONTINUES UNTIL 10 AM THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ084-085-ORZ029>031-202230-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
225 PM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO...THURSDAY

SNOW ADVISORY CONTINUES UNTIL 10 AM THRUSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HIGGINSON

In the hours before

Local storm report, Dec 19, 5:27 PM PST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
527 PM PST WED DEC 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HEAVY SNOW       2 W SISKIYOU SUMMIT     42.06N 122.60W
12/19/2007  M6.0 INCH        JACKSON            OR   TRAINED SPOTTER

            6 INCHES NEW SNOW SINCE 2PM

&&

SVEN
Local storm report, Dec 19, 6:48 PM PST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
648 PM PST WED DEC 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HEAVY RAIN       1 N HAPPY CAMP          41.80N 123.38W
12/19/2007  E0.00 INCH       SISKIYOU           CA   TRAINED SPOTTER

            1.00 INCH OF RAIN, 0.5 INCH OF SNOW. CURRENTLY SNOWING.

&&

STOCKTON
Local storm report, Dec 19, 7:24 PM PST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
724 PM PST WED DEC 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HEAVY RAIN       N GOLD BEACH            42.41N 124.42W
12/19/2007  E1.80 INCH       CURRY              OR   TRAINED SPOTTER

            12 HR 7AM-7PM

0722 PM     HEAVY RAIN       N GOLD BEACH            42.41N 124.42W
12/19/2007  M1.80 INCH       CURRY              OR   TRAINED SPOTTER

            12HR 7AM-7PM

&&

SVEN
Local storm report, Dec 19, 7:33 PM PST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
733 PM PST WED DEC 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HEAVY RAIN       5 WSW WILDERVILLE       42.36N 123.56W
12/19/2007  E1.20 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            1.7 INCHES IN 12 HOURS YESTERDAY. 1.2 INCHES IN 12 HOURS
            TODAY ENDING AT 1830 PST.

&&

STOCKTON
Local storm report, Dec 19, 8:11 PM PST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
811 PM PST WED DEC 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/19/2007  M2.05 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            SINCE 9AM.

&&

HOLTZ
Local storm report, Dec 19, 8:27 PM PST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
827 PM PST WED DEC 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HEAVY SNOW       6 NW MOUNT SHASTA       41.38N 122.39W
12/19/2007  M4.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            4 INCHES OF SNOW IN THE PAST 4 HOURS.

&&

STOCKTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Modoc County

When
December 19, 9:45 PM PST to 11:45 PM PST
Where
Modoc County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Other Federal Agency
Coordinates
41.590, -120.725 (the zone’s center; the record gives no point)

The Van Bremmer RAWS unit recorded a 62 mph gust at 19/2145 PST and a 58 mph gust at 19/2345 PST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63454.